Alert archive / Missouri / Snow Advisories in 2005

Snow Advisory 2, NWS Springfield, MO

December 17, 20057 counties in Missouri; Bourbon County, Crawford County, Kansas

NWS Springfield, MO issued this snow advisory at Dec 17, 2005, 3:05 AM CST for 7 counties in Missouri; Bourbon County, Crawford County, Kansas. It took effect at Dec 17, 2005, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2005, 3:05 AM CST (09:05 UTC)
In effect from
Dec 17, 2005, 6:00 PM CST
Expired
Dec 18, 2005, 2:59 AM CST
In force
9 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Hickory County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KSGF 170905
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 AM CST SAT DEC 17 2005

...LIGHT SNOW WILL RETURN TO A PORTION OF THE MISSOURI OZARKS AND
SOUTHEAST KANSAS...

.A WEAK FRONTAL SYSTEM IN WESTERN KANSAS THIS MORNING WILL MOVE
EAST THROUGH THE DAY. THOUGH INITIALLY DRY...THE LOWER ATMOSPHERE
WILL MOISTEN AND SNOW WILL BEGIN FALLING ACROSS EXTREME EASTERN
KANSAS AND WESTERN MISSOURI BY LATE AFTERNOON AND CONTINUE THROUGH
THE EVENING.


KSZ073-097-MOZ055-056-066>068-077-078-171715-
/O.NEW.KSGF.SN.Y.0002.051218T0000Z-051218T1200Z/
BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW...
COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON
305 AM CST SAT DEC 17 2005

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED NORTH
AND WEST OF A LINE FROM PITTSBURG IN SOUTHEAST KANSAS TO
VERSAILLES IN CENTRAL MISSOURI. SNOW IS EXPECTED TO BE LIGHT
INITIALLY...BUT WILL INTENSIFY AS THE EVENING PROGRESSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GCLAYCOM
5 follow-up statements
000 
WWUS43 KSGF 171758
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 AM CST SAT DEC 17 2005

...LIGHT SNOW WILL RETURN TO A PORTION OF THE MISSOURI OZARKS AND
SOUTHEAST KANSAS...

.A WEAK FRONTAL SYSTEM IN WESTERN KANSAS THIS MORNING WILL MOVE
EAST THROUGH THE DAY. THOUGH INITIALLY DRY...THE LOWER ATMOSPHERE
WILL MOISTEN AND SNOW WILL BEGIN FALLING ACROSS EXTREME EASTERN
KANSAS AND WESTERN MISSOURI BY LATE AFTERNOON AND CONTINUE
THROUGH THE EVENING.

KSZ073-097-MOZ055-056-066>068-077-078-180200-
/O.CON.KSGF.SN.Y.0002.051218T0000Z-051218T1200Z/
BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW...
COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON
1158 AM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SUNDAY.

SNOW IS EXPECTED TO BEGIN ACROSS THE ADVISORY AREA TONIGHT...WITH SNOW
ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE NORTH AND WEST OF A LINE
FROM PITTSBURG IN SOUTHEAST KANSAS TO VERSAILLES IN CENTRAL
MISSOURI BY SUNRISE SUNDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IZZI
000 
WWUS43 KSGF 172343
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CST SAT DEC 17 2005

...LIGHT SNOW WILL RETURN TO A PORTION OF THE MISSOURI OZARKS AND
SOUTHEAST KANSAS...

.AN UPPER LEVEL DISTURBANCE WILL MOVE EAST THROUGH KANSAS TONIGHT
BRINGING LIGHT SNOW TO THE ADVISORY AREA STARTING THIS EVENING. DRY
AIR IN THE LOWER LEVELS IS EXPECTED TO GRADUALLY MOISTEN...AND
PERIODS OF LIGHT SNOW WILL BEGIN FALLING ACROSS EXTREME EASTERN
KANSAS AND WESTERN MISSOURI BY 9 PM...AND CONTINUE OVERNIGHT.

KSZ073-097-MOZ055-056-066>068-077-078-180600-
/O.CON.KSGF.SN.Y.0002.051218T0000Z-051218T1200Z/
BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW...
COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON
543 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SNOW IS EXPECTED TO BEGIN ACROSS THE ADVISORY AREA TONIGHT...WITH
SNOW ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE NORTH AND WEST OF A
LINE FROM PITTSBURG IN SOUTHEAST KANSAS TO VERSAILLES IN CENTRAL
MISSOURI BY SUNRISE SUNDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DSA
000 
WWUS43 KSGF 180305
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CST SAT DEC 17 2005


KSZ073-097-MOZ055-056-066>068-077-078-181115-
/O.CON.KSGF.SN.Y.0002.000000T0000Z-051218T1200Z/
BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW...
COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON
905 PM CST SAT DEC 17 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

LIGHT SNOW IS EXPECTED TO DEVELOP OVER THE ADVISORY AREA...WITH MUCH
OF THE ACCUMULATING SNOW OCCURRING AFTER MIDNIGHT. AROUND AN INCH
OF ACCUMULATION WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THIS
WILL CAUSE ROADS TO BECOME SNOW COVERED AND POTENTIALLY HAZARDOUS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DSA
000 
WWUS43 KSGF 180618
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CST SUN DEC 18 2005


KSZ073-097-MOZ055-056-066>068-077-078-181200-
/O.CON.KSGF.SN.Y.0002.000000T0000Z-051218T1200Z/
BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW...
COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON
1217 AM CST SUN DEC 18 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

LIGHT SNOW HAS BEGUN TO FALL IN SOUTHEASTERN KANSAS AND SHOULD 
SPREAD NORTHEASTWARD ACROSS THE ADVISORY AREA AS THE MORNING 
CONTINUES. AROUND AN INCH OF ACCUMULATION WILL BE POSSIBLE WITH 
LOCALLY HIGHER AMOUNTS. THIS WILL CAUSE ROADS TO BECOME SNOW COVERED 
AND POTENTIALLY HAZARDOUS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GCC
000 
WWUS43 KSGF 180859
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CST SUN DEC 18 2005

...SNOW ADVISORY CANCELLED...

.MOISTURE FROM THE WEAK FRONTAL SYSTEM IN CENTRAL KANSAS COULD
NEVER REALLY MOISTEN THE LOWER LEVELS OF THE ATMOSPHERE IN
SOUTHERN MISSOURI OVERNIGHT. MUCH OF THE ENERGY WITH THE SYSTEM
HAS MOVED NORTH OF THE FORECAST AREA. THERE WILL BE SOME AREAS OF
SNOW THIS MORNING ACROSS CENTRAL AND WESTERN MISSOURI...BUT
ACCUMULATIONS ARE EXPECTED TO ONLY REACH A HALF INCH TO LESS THAN
ONE INCH. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED.

KSZ073-097-MOZ055-056-066>068-077-078-181000-
/O.CAN.KSGF.SN.Y.0002.000000T0000Z-051218T1200Z/
BOURBON-CRAWFORD-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...WARSAW...
COLE CAMP...VERSAILLES...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON
259 AM CST SUN DEC 18 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
SNOW ADVISORY. 

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Dec 17, 1:57 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 17, 1:57 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CST SAT DEC 17 2005

FORECAST CHALLENGE TODAY WILL BE SNOW ACCUMULATIONS THIS EVENING AND
MIN TEMPERATURES THROUGH EARLY NEXT WEEK. MOS OUTPUT STILL HAVING
HARD TIME WITH MORNING LOWS...BEING WARM BY AS MUCH AS 10 DEGREES IN
JOPLIN TO 5 DEGREES IN WEST PLAINS.

SATELLITE IMAGERY SHOWING ENHANCED CLOUDS OVER WESTERN KANSAS AND
NORTHWEST OKLAHOMA. OBSERVATIONS IN THE AREA SHOWING SNOW IN KANSAS
AND RAIN OVER THE OKLAHOMA PANHANDLE. FURTHER EAST IN
KANSAS...SURFACE OBSERVATIONS SHOWING A LARGE SPREAD IN T/TD WITH 9C
SPREAD IN KEMP AND KPPF. DRY AIRMASS IN PLACE OVER CWA. MODEL
SOUNDINGS NEVER REALLY SHOW SOUTHERN PARTS OF THE CWA MOISTENING UP
UNTIL LATE TONIGHT...AROUND 06Z. NOT THINKING TOO MUCH FOR THE
SOUTHERN 2/3RDS OF THE CWA. STRONGEST ISENTROPIC LIFT FORECAST OVER
NORTHEASTERN KANSAS AND NORTH OF OUR CWA. BOTH GFS AND NAM QPF SHOW
HEAVIEST QPFS UP TO NORTH AND NORTHWEST OF OUR CWA. SOME BLEED OVER
INTO OUR NORTHERN AND NORTHWESTERN ZONES WITH TOTAL SNOW
ACCUMULATIONS ON NAM OF UP TO 2 INCHES IN OUR EXTREME NORTHERN AND
NORTHWESTERN COUNTIES. DECIDED TO STRAY ON THE SAFE SIDE AND ISSUE A
SNOW ADVISORY FOR THESE COUNTIES FOR TONIGHT INTO SUNDAY MORNING.
SYSTEM LIFTS INTO NORTHERN MISSOURI BY 12Z SUNDAY WITH ONLY FLURRIES
REMAINING OVER OUR CWA AFTER THAT TIME.

FOR SUNDAY...A 1040MB SURFACE HIGH BEGINS TO DIVE INTO CENTRAL
NEBRASKA AND KANSAS. 850MB TEMPERATURES LOWER TO -8C OVER SOUTHERN
MISSOURI. LOW LEVEL MOISTURE ON CROSS SECTIONS PERSISTS OVER THE CWA
UP TO ABOUT 700MBS AND MODEL SHOWING SOME WEAK INSTABILITIES IN THE
OMEGA FIELDS. SO DECIDED TO KEEP SLT CHC SNOW FOR ALL BUT THE
EXTREME SOUTHEASTERN COUNTIES WHERE AFTERNOON TEMPS SHOULD GET ABOVE
FREEZING. DECIDED TO KEEP A SLT CHC RAIN/SNOW MIX FOR THIS AREA.

BY MONDAY...UPPER MOISTURE MOVES OFF TO EAST WITH A 1037MB SURFACE
HIGH OVER EASTERN KANSAS. MORNING LOWS SHOULD BE IN THE LOW TO MID
TEENS WHILE AFTERNOON HIGHS WILL BARELY MAKE IT TO FREEZING.
PROBLEMS WITH TEMPS MAY BE COMPOUNDED EVEN MORE FOR THOSE AREAS THAT
GET SOME SNOW COVER. WILL HAVE TO WATCH FOR THESE AREAS AS TODAYS
EVENT UNFOLDS. FOR NOW...UNDERCUT MOS GUIDANCE ON LOWS BY ABOUT 4
DEGREES. MAY NEED TO GO HIGHER TO ACCOUNT FOR ANY SNOW COVER.

IN THE EXTENDED...MAINTAINED DRY FORECAST THROUGH THE WEEK AS
MIDWEST UNDER DRY NORTHWEST FLOW. STILL APPEARS THAT DECENT WARMUP
IS ON TAP FOR LATE NEXT WEEK AS 500 MB HEIGHTS BUILD TO AROUND 570
DM...WITH WEST TO SOUTHWEST FLOW. MAY SEE TEMPS IN THE 50S OVER OUR
WESTERN ZONES BY FRIDAY.

GCC
&&

.AVIATION...

FOR THE 0600 GMT KSGF/KJLN TAFS...WILL SEE GRADUALLY LOWERING VFR
CEILINGS TONIGHT AND SATURDAY AS LIFT/MOISTURE INCREASE IN ADVANCE
OF A STORM SYSTEM MOVING INTO THE PLAINS. BETTER LIFT IS STILL
ANTICIPATED WEST-NORTH OF THE TAF SITES...AND DRY AIR IN THE LOWER
LEVELS WILL BE HARD TO SATURATE WITH ONLY WEAK LIFT/LIGHT
PRECIPITATION. CEILINGS SHOULD LOWER ENOUGH BY SATURDAY NIGHT TO
MAKE AT LEAST VERY LIGHT SNOW FLURRIES POSSIBLE...BUT NOT
ANTICIPATING MUCH AVIATION IMPACT THROUGH THIS TAF PERIOD. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...SNOW ADVISORY FOR CENTRAL MISSOURI FROM 6PM CST SATURDAY
THROUGH 6AM CST SUNDAY. NORTHWEST OF A LINE FROM LIBERAL TO
VERSAILLES.
.KS...SNOW ADVISORY FOR EXTREME SOUTHEASTERN KANSAS FROM 6PM CST
SATURDAY THROUGH 6AM CST SUNDAY.

WFO SGF
Hazardous weather outlook, Dec 16, 12:34 PM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CST FRI DEC 16 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1234 PM CST FRI DEC 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A WEAK UPPER LEVEL STORM SYSTEM WILL CAUSE A PERIOD OF LIGHT
 SNOW AND FLURRIES ACROSS EXTREME SOUTHEAST KANSAS AND PARTS
 OF THE MISSOURI OZARKS OVER THE WEEKEND.  SNOW WILL LIKELY
 SPREAD INTO THE REGION FROM THE WEST SATURDAY NIGHT...AND LINGER
 ACROSS CENTRAL MISSOURI THROUGH SUNDAY.

 DUE TO A RELATIVELY DRY AIRMASS...ONLY MINOR ACCUMULATIONS ARE
 EXPECTED. AREAS ALONG AND NORTH OF A LINE FROM BRANSON TO SALEM
 MISSOURI CAN EXPECT AROUND ONE INCH OR LESS...WHILE SOME
 LOCATIONS IN WEST CENTRAL MISSOURI MAY RECEIVE UP TO TWO INCHES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

Nearby

Snow Advisories in Missouri, 2005Snow Advisories in Kansas, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.